Heavy Rain, Flagler
- When
- August 7, 11:00 PM EST to August 8, 10:59 PM EST
- Where
- Flagler County, 1.51 mi SSW of Hammock
- Reported by
- Trained Spotter
- Coordinates
- 29.600, -81.210
A spotter measured 3.5 inches of daily rainfall.
Southwest steering flow ahead of an approaching mid level short wave trough was across the local area. A surface front shifted southward toward GA and AL.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Southwest steering flow ahead of an approaching mid level short wave trough was across the local area. A surface front shifted southward toward GA and AL. Moist conditions and an unstable airmass, combined with sea breeze convergence under destabilizing upper level conditions fueled strong to severe storms. Boundary mergers spawned a couple of short lived funnel clouds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 7, 7:53 PM EST, 3 hours 7 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 853 PM EDT Mon Aug 7 2017 .UPDATE... Last of the afternoon seabreeze convection is slowly winding down across the interior where the seabreeze boundaries collided. This activity is slowly drifting northeastward and diminishing in intensity. All of this activity is expected to wrap up here in the next couple of hours with only a slight chance of a shower across portions of southeast Georgia after midnight. Warm and muggy conditions will continue overnight. && .AVIATION... VFR conditions will prevail through Tuesday morning. Have place VCTS in all TAF sites Tuesday afternoon to account for another round of scattered afternoon thunderstorms. && .MARINE... Southerly winds will average around 15 knots overnight. Seas will continue in the 2 to 4 ft range. No changes necessary with the evening issuance. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 90 73 89 / 20 60 20 70 SSI 80 88 76 86 / 30 40 40 70 JAX 75 91 74 90 / 20 70 40 70 SGJ 79 90 76 88 / 20 60 40 60 GNV 74 92 74 91 / 30 60 40 70 OCF 74 92 74 92 / 60 60 30 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Shuler/Elsenheimer/
Hazardous Weather Outlook National Weather Service Jacksonville FL 420 AM EDT Mon Aug 7 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-080830- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 420 AM EDT Mon Aug 7 2017 ...MODERATE RISK OF RIP CURRENTS AT BEACHES... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected to develop during the mid to late afternoon mainly across the inland areas although a few storms may make it to the coast this evening before fading. A few storms may become strong and produce strong and gusty winds in addition to frequent lightning and locally heavy rain. There is a Moderate Risk of rip currents at the northeast Florida beaches due to a lingering long period swell. A River Flood warning is in effect for the St. Marys River at Macclenny where minor flooding will occur. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered mainly afternoon and evening thunderstorms are expected each day. A few strong storms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
Special Weather Statement
National Weather Service Jacksonville FL
713 PM EDT MON AUG 7 2017
GAZ135-136-072345-
Appling GA-Wayne GA-
713 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND
NORTHEASTERN APPLING COUNTIES UNTIL 745 PM EDT...
At 713 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Plant Hatch to near Surrency.
Movement was northeast at 20 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Odum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3189 8214 3189 8212 3190 8211 3187 8211
3186 8212 3182 8204 3182 8202 3180 8201
3179 8199 3179 8195 3177 8194 3164 8196
3165 8217 3190 8219 3190 8214 3191 8213
TIME...MOT...LOC 2313Z 209DEG 18KT 3190 8216 3169 8216
ELSENHEIMERSpecial Weather Statement
National Weather Service Jacksonville FL
739 PM EDT MON AUG 7 2017
GAZ135-136-151-080015-
Pierce GA-Appling GA-Wayne GA-
739 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIERCE...WESTERN WAYNE
AND SOUTHEASTERN APPLING COUNTIES UNTIL 815 PM EDT...
At 739 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Glennville to near
Blackshear. Movement was northeast at 25 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Patterson, Screven, Odum, Offerman and Bristol.
LAT...LON 3190 8211 3186 8212 3179 8199 3179 8196
3176 8194 3176 8193 3172 8191 3171 8188
3132 8210 3132 8229 3149 8227 3152 8225
3152 8224 3153 8223 3155 8223 3189 8213
3189 8212
TIME...MOT...LOC 2339Z 228DEG 23KT 3184 8203 3136 8224
ELSENHEIMERSpecial Weather Statement
National Weather Service Jacksonville FL
747 PM EDT MON AUG 7 2017
FLZ040-080015-
Marion FL-
747 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION COUNTY UNTIL 815
PM EDT...
At 746 PM EDT, Doppler radar was tracking a strong thunderstorm over
Silver Springs Shores, or 7 miles southwest of Lynne, moving
northwest at 25 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Ocala, Fort McCoy, Citra, Lynne, Weirsdale, Sparr, Anthony,
Ocklawaha, Moss Bluff and Silver Springs Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2907 8216 2933 8220 2942 8220 2943 8216
2942 8215 2943 8214 2943 8209 2944 8206
2931 8181 2896 8180 2896 8211
TIME...MOT...LOC 2346Z 153DEG 23KT 2910 8199
ELSENHEIMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
754 PM EDT MON AUG 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HEAVY RAIN SE OCALA 29.19N 82.13W
08/07/2017 E2.00 INCH MARION FL TRAINED SPOTTER
TRAINED SPOTTER REPORT OF HEAVY RAINFALL SOUTHEAST OF
OCALA. ESTIMATED BETWEEN 2.00-2.24 INCHES OF RAINFALL IN
45 MINUTES.
&&
NMCGINNSpecial Weather Statement
National Weather Service Jacksonville FL
813 PM EDT MON AUG 7 2017
GAZ136-080100-
Wayne GA-
813 PM EDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAYNE COUNTY UNTIL 900 PM
EDT...
At 813 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Glennville to near
Offerman. Movement was northeast at 20 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Jesup, Screven, Odum and Broadhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3178 8198 3179 8196 3176 8194 3175 8191
3173 8191 3169 8186 3157 8186 3136 8198
3137 8204 3141 8206 3181 8201
TIME...MOT...LOC 0013Z 208DEG 16KT 3183 8200 3138 8205
ELSENHEIMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
902 PM EDT MON AUG 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HEAVY RAIN 3 SW SILVER SPRINGS SHO 29.07N 82.04W
08/07/2017 M2.75 INCH MARION FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED 2.75 INCHES OF RAINFALL
&&
NMCGINNThe Jacksonville radar (KJAX), 109 km away, was scanning. The volume nearest the first event began at 03:57 UTC.
3 heavy rain, 2 funnel cloud. Local standard time, as filed.
A spotter measured 3.5 inches of daily rainfall.
A funnel cloud was observed in the Nocatee area.
A spotter estimated 2.25-2.49 inches of rainfall within the past 1 hour.
The media reported 3.5 inches of rainfall.
A funnel cloud was reported near Silver Lake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2017Every state in 2017This day in weather historyWarnings in Florida, August 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 708317, 708313, 708315, 708316, 708314.